Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 70, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 26, 2025, 7:56 PM CDT for Grant County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 26, 2025, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
940
WUUS53 KARX 270056
SVRARX
WIC043-270130-
/O.NEW.KARX.SV.W.0070.250627T0056Z-250627T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
756 PM CDT Thu Jun 26 2025
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southern Grant County in southwestern Wisconsin...
* Until 830 PM CDT.
* At 755 PM CDT, severe thunderstorms were located along a line
extending from near Guttenberg to Sherrill to near Peosta, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Dickeyville around 805 PM CDT.
Lancaster around 810 PM CDT.
Platteville around 815 PM CDT.
Cuba City and Hazel Green around 820 PM CDT.
Other locations impacted by these severe thunderstorms include
Kieler, Big H Campground, Lock And Dam 11, Sandy Hook, Arthur,
Potosi, and Beetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4254 9064 4264 9071 4269 9097 4272 9102
4284 9109 4290 9043 4251 9042 4251 9064
TIME...MOT...LOC 0055Z 248DEG 38KT 4283 9101 4260 9082 4241 9083
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Naylor1 follow-up statement
301
WWUS53 KARX 270114
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
814 PM CDT Thu Jun 26 2025
WIC043-270130-
/O.CON.KARX.SV.W.0070.000000T0000Z-250627T0130Z/
Grant WI-
814 PM CDT Thu Jun 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 811 PM CDT, severe thunderstorms were located along a line
extending from near Bloomington to near Platteville to East Dubuque,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Platteville, Lancaster, and Dickeyville around 815 PM CDT.
Cuba City and Hazel Green around 820 PM CDT.
Other locations impacted by these severe thunderstorms include
Kieler, Lock And Dam 11, Sandy Hook, Arthur, Potosi, Beetown, and
Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4265 9078 4266 9080 4272 9088 4279 9091
4285 9095 4290 9043 4251 9042 4251 9064
4254 9064 4264 9071
TIME...MOT...LOC 0111Z 246DEG 45KT 4291 9081 4272 9058 4249 9063
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:23 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
- This weekend, another round of strong to severe storms possible Saturday night into Sunday.
- Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 6:23 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 623 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area. - This weekend, another round of strong to severe storms possible Saturday night into Sunday. - Next week, drier conditions are expected across the region. && .DISCUSSION... Issued at 1246 PM CDT Thu Jun 26 2025 TODAY...the main concern this afternoon into this evening is the another round of thunderstorms capable of producing a few tornadoes, as well as heavy rain and the potential for flooding. Please stay weather aware in case watches and warnings are issued for your area. An upper level wave was located across the Missouri River Valley, with precipitation downstream of the trough axis across the eastern Dakotas and Minnesota. Late morning satellite imagery with a RAP surface analysis showed a surface low approaching western Iowa, with mostly clear skies and easterly winds ahead of it. A warm front was becoming better defined near I-90, and this will set the stage for another severe weather threat this afternoon. By early this afternoon, instability around 2000 to 3000 j/kg will be in place south of this warm front, and the aforementioned upper level trough be enough lift to develop storms. In addition, the veered wind profile along the warm front will be favorable for rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km helicity, along with low cloud bases. The combination of instability and wind shear should lead to at least a few storms capable of producing tornadoes. The Storm Prediction Center has lifted the severe weather outlook northward, and now the slight risk and tornado threat are centered across the local area. In addition to the severe threat, heavy rain will also accompany these storms, and if storms were to track across the same region, then amounts in excess of 3 inches would be possible. A flash flood watch was issued for counties along and near I-90. The timing for these storms are this afternoon and evening, with storms expected to be east of the region by midnight tonight. TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but forecast soundings show low clouds lingering through Friday morning, before clearing out later in the day as weak high pressure builds across the region. On Friday night storms will develop over the Dakotas, but they should fall part before the reach the tri-state area. By Saturday, southerly flow will return across the region, with hot and humid conditions expected over the weekend. Additional thunderstorm chances are possible Saturday night, and again Sunday into Sunday night. The instability and shear profiles would once again support strong to severe storms. Looking ahead, the current southwest flow of the jet stream will transition to zonal flow this weekend, and eventually northwest flow next week. That will bring in some drier air, with dewpoints, back in the lower 60s. Temperatures will be slightly above the seasonal average for early July, with highs in the lower 80s. This pattern favors drier weather, but cant completely rule out and precipitation, so have generally 10 to 20 percent chances in the forecast. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 623 PM CDT Thu Jun 26 2025 Main taf concerns are thunder chances early in the period and IFR/LIFR conditions tonight into Friday at both RST/LSE taf sites. Showers and storms associated with a cold front will continue to move across the area this evening. Thunder will be possible at LSE taf through 02z Friday. The better instability has moved east of RST taf site and showers are expected through the early evening hours. Behind the surface front...low level moisture and weak winds aloft will allow for a stratus deck to form tonight. Bufkit soundings show ceilings lower into the IFR/LIFR overnight. Have kept IFR condition at LSE taf site and lowered RST taf site into LIFR condition through Friday morning. Due daytime heating and surface ridge building into the area...ceilings will slowly improve and maybe improve to VFR conditions after 18z Friday at both taf sites. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch until 4 AM CDT Friday for WIZ041>044-053>055. MN...Flood Watch until 4 AM CDT Friday for MNZ086>088-094>096. IA...Flood Watch until 4 AM CDT Friday for IAZ008>011. && DISCUSSION...JRB AVIATION...DTJ
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1020 AM CDT Thu Jun 26 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-271930- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1020 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe thunderstorms with tornadoes, damaging winds, heavy rain, and localized flooding are possible this afternoon into this evening. Any potential tornadoes are expected to be weak and short lived, but an isolated stronger tornado could be possible early this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible late Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for 2 PM today. Kurz
In the hours before
Special weather statement, Jun 26, 4:56 PM CDT, 3 hours before
Special Weather Statement
National Weather Service La Crosse WI
456 PM CDT Thu Jun 26 2025
WIZ029-034-041-042-262230-
Jackson WI-La Crosse WI-Clark WI-Monroe WI-
456 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LA CROSSE...
SOUTHWESTERN CLARK...CENTRAL JACKSON AND NORTHWESTERN MONROE COUNTIES
THROUGH 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Humbird to near Black River Falls to near
Bangor. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Black River Falls, Humbird, and Cataract around 500 PM CDT.
Hatfield around 505 PM CDT.
Millston around 515 PM CDT.
Neillsville around 520 PM CDT.
Other locations impacted by these storms include Wildcat Mound,
Shamrock, The Black River Correctional Center, Melrose, Pigeon Creek
Campground, Tioga, Highway 10 And Bald Peak Road, The North Flowage,
Vaudreuil, and Perry Creek Recreation Area.
This includes Interstate 94 between mile markers 104 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM CDT for west central
Wisconsin.
&&
LAT...LON 4477 9064 4443 9054 4403 9051 4392 9107
4425 9102 4455 9105 4460 9096 4460 9092
4462 9092
TIME...MOT...LOC 2156Z 232DEG 39KT 4451 9098 4424 9089 4396 9102
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FergusonSpecial weather statement, Jun 26, 5:23 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
523 PM CDT Thu Jun 26 2025
IAZ011-MNZ096-WIZ053-054-262300-
Allamakee IA-Houston MN-Vernon WI-Crawford WI-
523 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN ALLAMAKEE...SOUTHEASTERN
HOUSTON...VERNON AND NORTHERN CRAWFORD COUNTIES THROUGH 600 PM CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Albin to Lansing to near Marquette.
Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Harpers Ferry around 530 PM CDT.
Viroqua and Coon Valley around 545 PM CDT.
Other locations impacted by these storms include Jersey Valley County
Park, Eastman, County 5 And Peyton Road, Red Barn Campground,
Chaseburg, Fairview, County Roads K And O, Petersburg, Ferryville,
and Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern and west central
Wisconsin.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Iowa.
&&
LAT...LON 4308 9132 4331 9127 4351 9139 4373 9106
4373 9065 4369 9060 4355 9064 4355 9067
4347 9067 4330 9072 4308 9118
TIME...MOT...LOC 2223Z 231DEG 37KT 4350 9134 4336 9119 4310 9125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NaylorLocal storm report, Jun 26, 5:24 PM CDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
524 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Gst 2 ESE Canton 43.52N 91.89W
06/26/2025 M51 MPH Fillmore MN Mesonet
Mesonet station MN065 T.h.52 - Canton - Mp
2.
&&
KBLocal storm report, Jun 26, 5:25 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
525 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Tstm Wnd Gst 1 NE Boscobel 43.15N 90.68W
06/26/2025 M49 MPH Grant WI ASOS
ASOS station KOVS Boscobel Airport.
&&
KBLocal storm report, Jun 26, 5:27 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
527 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 2 N Ionia 43.07N 92.46W
06/26/2025 M49 MPH Chickasaw IA Mesonet
Mesonet station RNHI4 New Hampton.
&&Local storm report, Jun 26, 6:34 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
634 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Rain Wabasha 44.37N 92.04W
06/26/2025 M2.30 Inch Wabasha MN Public
&&
KBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:31 PM CDT | Special Weather Statement | ARX | Grant | 29 min |
| Jun 27, 6:06 AM CDT | Areal Flood Warning | ARX | La Crosse | 25 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.